Texas, 2018Drought in Texas, November 1 to 6, 2018
November 1 to 6, 2018 · NWS EPZ · 2 events in 2 counties and zones
Some late October rain helped to improve drought conditions over Hudspeth County in early November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some late October rain helped to improve drought conditions over Hudspeth County in early November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 12:24 PM MST, 11 hours 36 minutes earlier.
Area forecast discussion, Oct 31, 12:24 PM MST, 11 hours 36 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
124 PM MDT Wed Oct 31 2018
.SYNOPSIS...
Clouds will diminish overnight from the northwest, as our potent
upper level system sends a cold front across while on exit out of
our area. This will support the continuation of light mountain
snow showers into the early evening hours for the Sacramento
mountains, with up to 2 inches accumulation possible. Isolated
storms will also continue for our eastern areas early. The
clearing skies and light winds, will favor freezing and sub
freezing temperatures in the Gila region, Black range, adjacent
foothills and Sacramento mountains. Dry northwest flow aloft
returns, with light winds on tap through the end of the work week.
Windy conditions may return Saturday and again Monday, ahead of
additional upper level disturbances due across the borderland over
the next few days. After tonight, temperatures for the most part
will remain near or a little above normal, with readings a few
degrees below on Sunday.
&&
.DISCUSSION...
Potent upper level trough continues to slowly track east across
the area, with multiple embedded shortwave disturbances currently
noted across central and eastern NM, ahead of the main trough
axis. As of this writing, scattered to numerous storms are noted
in these areas, with hail and strong winds as the main impacts.
At the surface, our back door cold front is now up against the
east slopes of the Sacs, with temperatures behind the front in the
upper 30's - lower 40's.
The trough will carry a Pacific front with it...merging with the
back door continental front as one southward propagating feature
through our area early this evening. Degree of cold air advection
asscd with the front is relatively low and winds behind the front
will be relatively light. Some patchy fog may develop during the
pre dawn hours Thursday, over lowlands east of the Rio Grande
valley. The light winds and clearing skies will promote a chilly
start to your Thursday morning, with mountain readings from the
mid 20s to lower 30s. A freeze warning is in effect later tonight
for the Gila region, Black Range and adjacent foothills. Deep
northwest flow will resume for the western states beginning later
this evening, returning dry air across the region for the
foreseeable future.
Our next upper level system sue in early this weekend, is expected
to bring another continental cold front down from the north
Saturday night. Highs Sunday should run roughly 2-6 degrees below
normal. At this time model forecasts carry this feature through as
a dry system, but this is what the solutions initially had with
our current weather maker. Worth noting. Another trough follows
early next week and this feature looks dry as well.
POTENTIAL WIND IMPACTS SATURDAY AND MONDAY:
Difficulty in driving from crosswinds and localized areas of
blowing dust possibly Saturday and again Monday. Mix down of
strengthened winds aloft ahead of each feature, and attendant
development of lee surface cyclones. will favor the development of
gusty west-northwest winds across the area. West TX and and
southern NM lowlands may be favored for the higher sustained
speeds and gusts. Generally 15-30 mph with higher gusts look
reasonable for those days. Ridgelines, gaps, mountain passes and
especially east slopes, should see the highest speeds.
&&
.AVIATION...Valid 01/00Z-02/00Z...
Mostly VFR conditions are expected thru the period. A backdoor cold
front will move through the region this evening. Frontal passage
should be between 0Z and 3Z. Showers and thunderstorms are expected
to end between 0Z and 3Z, too. Near thunderstorms MVFR to IFR
conditions are possible due to strong gusty winds, lower ceilings
and lower visibilities. However, the storms are fast moving which
means that these periods will be brief. Winds will be generally from
the east and northeast between 5 to 15 kts.
&&
.FIRE WEATHER...
Shortwave trough moving through the region is generating showers and
thunderstorms until the evening hours today. A backdoor cold front
is expected to move over the area this evening too, bringing a chance
for snow showers in the Sacramento Mountains, especially for the
eastern slopes. The mountains areas are expected to freeze overnight
due to the cold airmass behind the cold front. The lowlands will
be below normal, but still a few degrees above freezing. Drier air
is expected tomorrow as an upper ridge develops in the east Pacific.
This will result in min RH values to drop into the 20s for the
lowlands and the Gila Region, while the Sacs stay between the 30s
and lower 40s. Vent rates appear to be going up and down this
period. Tomorrow's rates appear to be poor, but improving over the
weekend and early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 41 65 40 70 / 10 0 0 0
Sierra Blanca 38 62 38 68 / 20 0 0 0
Las Cruces 35 64 35 68 / 10 0 0 0
Alamogordo 35 60 36 66 / 20 0 0 0
Cloudcroft 26 40 26 48 / 20 0 0 0
Truth or Consequences 36 65 38 67 / 0 0 0 0
Silver City 30 59 33 62 / 0 0 0 0
Deming 33 65 35 68 / 0 0 0 0
Lordsburg 37 63 38 67 / 0 0 0 0
West El Paso Metro 41 64 41 69 / 10 0 0 0
Dell City 36 66 36 69 / 20 0 0 0
Fort Hancock 40 67 42 72 / 10 0 0 0
Loma Linda 37 60 39 64 / 20 0 0 0
Fabens 38 66 41 70 / 10 0 0 0
Santa Teresa 39 65 38 68 / 10 0 0 0
White Sands HQ 38 63 40 67 / 20 0 0 0
Jornada Range 31 62 33 65 / 10 0 0 0
Hatch 33 65 36 67 / 10 0 0 0
Columbus 36 67 38 69 / 0 0 0 0
Orogrande 38 62 38 66 / 20 0 0 0
Mayhill 29 52 30 58 / 20 0 0 0
Mescalero 31 50 31 56 / 10 0 0 0
Timberon 30 50 30 56 / 20 0 0 0
Winston 28 58 30 62 / 0 0 0 0
Hillsboro 32 64 35 65 / 0 0 0 0
Spaceport 32 62 34 65 / 10 0 0 0
Lake Roberts 25 59 25 63 / 0 0 0 0
Hurley 31 60 34 65 / 0 0 0 0
Cliff 30 64 30 67 / 0 0 0 0
Mule Creek 28 60 30 64 / 0 0 0 0
Faywood 33 63 36 64 / 0 0 0 0
Animas 36 65 38 68 / 0 0 0 0
Hachita 33 66 35 69 / 0 0 0 0
Antelope Wells 35 67 36 69 / 0 0 0 0
Cloverdale 36 63 36 68 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Freeze Warning from midnight tonight to 10 AM MDT Thursday for
NMZ402.
Freeze Warning from 3 AM to 10 AM MDT Thursday for NMZ403-408.
TX...None.
&&
22/29
Tripoli/CrespoHazardous weather outlook, Oct 31, 6:45 AM MST, 17 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
745 AM MDT Wed Oct 31 2018
NMZ401>404-407>413-417-TXZ418>424-011230-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
745 AM MDT Wed Oct 31 2018
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will affect much of the region
today, mainly Grant, Sierra, Otero, and Hudspeth Counties this
morning, then spreading into Dona Ana and El Paso Counties this
afternoon. A few embedded thunderstorms may produce hail up to one
half inch in diameter.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NMZ414>416-011230-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
745 AM MDT Wed Oct 31 2018
This Hazardous Weather Outlook is for portions of south central
New Mexico.
.DAY ONE...Today and Tonight
Showers and thunderstorms, this morning will mix with and change
to snow over parts of the Sacramento Mountains this afternoon. The
changeover will occur along the east slopes by mid-afternoon as a
backdoor cold front moves into the area. Rain will change to snow
later in the afternoon along the crest of the Sacramento
Mountains, including Cloudcroft. Precipitation will move out of
the area by 9 or 10 PM. An inch of two of snowfall may accumulate,
with isolated higher amounts up to 3 inches not out of the
question.
Small hail is also possible with thunderstorms today, and thunder
may even accompany snow at times.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NMZ405-406-011230-
Lowlands of the Bootheel-Uplands of the Bootheel-
745 AM MDT Wed Oct 31 2018
This Hazardous Weather Outlook is for portions of southwest New
Mexico.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Salt Basin
- When
- November 1, 12:00 AM MST to November 6, 12:00 PM MST
- Where
- Salt Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The northeastern half of the zone started out in Severe(D2) drought, but on November 6th, due to good late October rains, the region was placed into Moderate(D1) drought.
Drought, Southern Hudspeth Highlands
- When
- November 1, 12:00 AM MST to November 6, 12:00 PM MST
- Where
- Southern Hudspeth Highlands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.456, -105.386 (the zone’s center; the record gives no point)
The eastern half of the zone started out November in Severe(D2) drought, but due to some good late October rains, the area improved to Moderate(D1) drought on November 6th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 1, 20181 death · 2 injured · $2.5 million · EF2 · 71 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20182 injured · $110,000 · EF2 · 19 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20181 injured · $540,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 2018$27,000 · EF2 · 6 events
- Tornado and Damaging Winds in Mississippi, November 1, 2018$590,000 · EF0 · 8 events
- Tornadoes and Damaging Winds in Mississippi, November 1, 2018$75,000 · EF1 · 10 events
- Damaging Winds in Mississippi, November 1, 2018$37,000 · 61 kt wind · 7 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$35,000 · EF0 · 6 events
- Drought in New Mexico, November 1 to 30, 201830 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 2018$25,000 · 78 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 201856 kt wind · 25 events
- Drought in Colorado, November 1 to 30, 201821 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793370, 793371.